MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LEVEL 1® SNUGGLE WARM® BLANKETS CONVECTIVE WARMING SYSTEMS; SYSTEM, THERMAL REGULATING

SMITHS MEDICAL ASD, INC. LEVEL 1® SNUGGLE WARM® BLANKETS CONVECTIVE WARMING SYSTEMS; SYSTEM, THERMAL REGULATING
Catalog Number SW-2003
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 07/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that a patient sustained a first degree burn on the left forearm with the use of a level 1® snuggle warm® blankets convective warming systems.This was after 4 hours and 30 minutes of use of the device.The patient was positioned in a supine position with the arms crossed.The operating temperature was 40 degrees celsius.Clinicians ensured that the installation was non-compressive.No other adverse health outcomes were reported.
 
Additional Manufacturer Narrative
Three level 1® snuggle warm® blankets were returned for investigation.One of the samples was received in used conditions, while the other two were received in their original packaging.A visual inspection was performed on the three samples.The used sample presented an 80mm tear in the middle section.Functional testing was performed on the two unused samples and no anomalies were detected during use, the blankets exhibited good performance.A manufacturing review of a similar device was performed and no discrepancies were found.The complaint could not be confirmed.
 
Additional Manufacturer Narrative
One of the samples was received in used conditions, while the other two were received in their original packaging.A visual inspection was performed on the three samples.The used sample presented an 80mm tear in the middle section.Functional testing was performed on the two unused samples and no anomalies were detected during use, the blankets exhibited good performance.A manufacturing review of a similar device was performed and no discrepancies were found.The complaint could not be confirmed.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.For all enquires or follow up questions related to the record, do not use (b)(6) located in section g1 please direct those to the following: (b)(6) corrected data: g7: follow-up number.

Brand Name
LEVEL 1® SNUGGLE WARM® BLANKETS CONVECTIVE WARMING SYSTEMS
Common Device Name
SYSTEM, THERMAL REGULATING
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
avenida calidad no. 4
parque industrial internaciona
tijuana, baja california 22425
MX   22425
Manufacturer Contact
dave halverson
6000 nathan lane north
minneapolis, MN 55442
7633833310
MDR Report Key6828192
Report Number3012307300-2017-01972
Device Sequence Number1522003
Product Code DWJ
UDI-Device Identifier30695085000031
UDI-Public30695085000031
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K011907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSW-2003
Device Lot Number3388590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2017
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer02/02/2018
Not provided
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date03/12/2024
02/20/2018
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEVEL 1® EQUATOR® CONVECTIVE WARMING; LEVEL 1® EQUATOR® CONVECTIVE WARMING
Patient Age51 YR
Patient SexUnknown
Patient Weight53 KG